Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 80, NWS Springfield, MO

May 16, 2008Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at May 16, 2008, 8:25 AM CDT for Pulaski County, Missouri. It took effect at May 16, 2008, 10:32 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 16, 2008, 8:25 AM CDT (13:25 UTC)
In effect from
May 16, 2008, 10:32 AM CDT
Expired
May 17, 2008, 7:04 AM CDT
In force
21 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 161325
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 AM CDT FRI MAY 16 2008

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...

  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY
  
.HEAVY RAINFALL IN THE BASIN YESTERDAY IS CAUSING RIVER LEVELS TO RISE. 
WITH NO PRECIPITATION EXPECTED OVER THE WEEKEND...RIVER LEVELS ARE EXPECTED
TO CREST QUICKLY NEAR 13.8 FEET AND FALL BELOW FLOOD STAGE BY THIS EVENING.

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC169-170125-
/O.NEW.KSGF.FL.W.0080.080516T1532Z-080518T0345Z/
/TBNM7.1.ER.080516T1532Z.080516T1800Z.080517T0345Z.NO/
825 AM CDT FRI MAY 16 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:04 AM FRIDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 13.8 FEET BY THIS AFTERNOON.  THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 14.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE HAPPY 
  HOLLOW PICNIC AREA. 

$$
3 follow-up statements
000 
WGUS83 KSGF 161932
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 PM CDT FRI MAY 16 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
.HEAVY RAINFALL OBSERVED THURSDAY HAS CAUSED RIVER LEVELS TO RISE. WITH
NO PRECIPIATION EXPECTED THROUGH THE WEEKEND...RIVER LEVELS ARE EXPECTED
TO QUICKLY CREST NEAR 14.5 FEET AND FALL BELOW FLOOD STAGE THIS EVENING.

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO
MONITOR RIVER CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC169-171032-
/O.EXT.KSGF.FL.W.0080.000000T0000Z-080518T0730Z/
/TBNM7.1.ER.080516T1517Z.080516T1814Z.080517T0730Z.NO/
232 PM CDT FRI MAY 16 2008

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:14 PM FRIDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT.
* IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 
  250 TRAINING AREA. 

$$
000 
WGUS83 KSGF 170107
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 PM CDT FRI MAY 16 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
.HEAVY RAINFALL THAT OCCURRED THURSDAY HAS CAUSED RIVER LEVELS TO 
RISE. WITH NO PRECIPIATION EXPECTED THROUGH THE WEEKEND...RIVER LEVELS 
WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC169-171607-
/O.CON.KSGF.FL.W.0080.000000T0000Z-080518T0730Z/
/TBNM7.1.ER.080516T1517Z.080516T1814Z.080517T0730Z.NO/
807 PM CDT FRI MAY 16 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* UNTIL NOON SATURDAY...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:14 PM FRIDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE  
  BY SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 
  250 TRAINING AREA. 

$$
000 
WGUS83 KSGF 171204
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 AM CDT SAT MAY 17 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY
  
RUNOFF FROM RAINFALL RECEIVED EARLIER IN THE WEEK HAVE DIMINISHED
AND RIVER LEVELS...NOW BELOW FLOOD STAGE...ARE EXPECTED TO CONTIUE
TO FALL.
  
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC169-171234-
/O.CAN.KSGF.FL.W.0080.000000T0000Z-080518T0730Z/
/TBNM7.1.ER.080516T1517Z.080516T1814Z.080517T0641Z.NO/
704 AM CDT SAT MAY 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  6:41 AM SATURDAY THE STAGE WAS 12.4 FEET. 
* FELL BELOW FLOOD STAGE AT  1:41 AM SATURDAY.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.6 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 
  250 TRAINING AREA. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 16, 6:38 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 16, 6:38 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 AM CDT FRI MAY 16 2008

.DISCUSSION...

A COOL AND DRY AIRMASS HAS SPREAD ACROSS EXTREME SOUTHEAST KANSAS
AND THE MISSOURI OZARKS OVER THE PAST 36 HOURS.  TEMPERATURES THIS
MORNING HAD COOLED ON AVERAGE OF AROUND 10 DEGREES BELOW
NORMAL...WHILE HIGH PRESSURE ALLOWED FOR LIGHT WINDS AND CLEAR SKIES.

MILD AND DRY CONDITIONS WILL BE WELCOMED OVER THE NEXT SEVERAL
DAYS...AS THE GULF OF MEXICO REMAINS SHUT DOWN THROUGH THE WEEKEND.
A PHASED LONG WAVE TROUGH WILL SLOWLY SHIFT OVERHEAD.  WITH THE LACK
OF MOISTURE COMBINED WITH LOW END FORCING...PRECIPITATION CHANCES
ARE VERY LOW.  AS A MATTER OF FACT...I WILL NOT BE INCLUDING POPS
WITHIN THE WEEKEND FORECAST.  LIGHT NORTHERLY BREEZES WILL
LIMIT TEMPERATURES FROM WARMING OUT OF THE 70S THROUGH SUNDAY.

THE PREVIOUSLY MENTIONED TROUGH WILL SHIFT SOUTHEAST OF THE REGION
WHILE DEAMPLIFYING TOWARD THE END OF THE WEEKEND.  MODELS SUGGEST
THAT SOUTHERLY WINDS FINALLY RETURN BY MONDAY...THIS WILL LEAD TO
WARMER TEMPERATURES AND SOME MOISTENING.  A WEAK SHORTWAVE WILL
MIGRATE THROUGH THE NORTHWEST FLOW ALLOWING A COOL FRONT TO SHIFT
THROUGH AROUND TUESDAY.  NOT MUCH OF A SIGNAL EXISTS WITHIN MODEL
OUTPUT FOR ANY INCREASES IN POPS.  THIS IS MAINLY DUE TO THE LITTLE
MOISTURE RETURN WHILE THE BULK OF THE FORCING OCCURS WELL EAST OF
THE SPRINGFIELD CWA.

BEYOND TUESDAY OR WEDNESDAY...THE FORECAST BECOMES MORE UNCERTAIN AS
MEDIUM RANGE MODELS HAVE DIVERGED FROM ONE ANOTHER.  THE ECMWF IS
SUGGESTING A PATTERN CONDUCIVE TO NON-STOP SEVERE WEATHER OVER THE
NATIONS MID SECTION LATE NEXT WEEK AND INTO THE FOLLOWING
WEEKEND...WHILE THE GFS IS FURTHER EAST WITH ITS MEAN LONG WAVE
TROUGH...SUGGESTING LESS ACTION.  THE PLAN IS TO NOT SOLELY FOLLOW
ONE PARTICULAR MODEL AND CONTINUE TO WATCH TRENDS OVER THE NEXT
COUPLE OF DAYS.

CRAMER

&&

.AVIATION...

PILOTS FLYING IN AND OUT OF SPRINGFIELD AND JOPLIN WILL EXPERIENCE
IDEAL FLIGHT CONDITIONS OVER THE NEXT 24 HOURS.  HIGH PRESSURE
SETTLING OVER THE REGION THIS MORNING WILL ALLOW FOR LIGHT AND
VARIABLE WINDS.  BY MID DAY WIND SPEEDS SHOULD SLIGHTLY INCREASE
FROM THE WEST AS THE HIGH CENTER SHIFTS ACROSS ARKANSAS.  MOSTLY
CLEAR SKIES AND NO OBSTRUCTIONS TO VISIBILITIES ARE FORECASTED.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 16, 4:53 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 AM CDT FRI MAY 16 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
453 AM CDT FRI MAY 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THUNDERSTORMS WILL BE POSSIBLE NEXT THURSDAY AS A STORM SYSTEM
 APPROACHES THE REGION FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.